My mother, 82, has been treated for over 30 years for anxiety, depression, etc. She was doing well and suddenly in the last 4 weeks has lost touch with reality. Bllod, unrine and CT tests are all negative. She is lost, has no interest, isn't eating, and is confused and gets comabtative in the early evenings. She does recognize people. but carries on no conversation. She is thtowing things away, losing thins, and is just "gone"
She takes Amblify, Remaron, Miralax, Colace, Adavan, Reglan,Prilosac,Amantadine, .. She has suffered with Tardive Dys .... and since taking Amblify this has subsided.
We cannot figure out the sudden decline in her mental state.\
Considering Delirium, and taking her off drugs,
My Grandmother suffered from dementia the last year of her life. Some people called it onset of alzheimers. She was on a lot of drugs as well. I think that once some get to a certain age, dementia starts to invade otherwise "normal" aging process. Be prepared to hear that "this is normal" - we certainly didn't think it was "normal". It wasn't her - we lost her after a year and during that last year, her mental state only got worse - with no explanation and no help from doctors. I hope and pray that she has good doctors that want her to ahve the best medical care even though she is older. My grandmothers doctors seemed uninterested in finding out what was wrong - and it seemed to me they didn't care since she was old. Their take on this alot of times is that they have lived a good life and we need to stop fighting the inevitable. This way of thinking is SO WRONG - and we fought a good fight, but ended up just staying with her 24 hours a day for the last year - we didn't want to put her in a nursing home. It was a long hard year on us all, but I don't regret those times I spent with her - even the "talking out of her head" stuff. I wish you well and I will keep both of you in my prayers!
Tardive dyskinesia has symptoms ot Dementia....Many of the drugs your mother is on may cause these...What some folks don't know is that many drugs can actually cause Dementia ....sometimes reversible sometimes not. I would take her to a major medical center like Duke....Always get a 2nd , 3rd or more opinions.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.